Statins unlikely to cause muscle pain

Press/Media: Expert Comment

Description

Only around one in 100 patients who take statins will get muscle pain from them in the first year, and the likelihood drops further after that, a major new analysis suggests.

Subject

Statins

Adverse effects

Cardiovascular disease prevention and management

Period1 Sep 2022

Media contributions

1

Media contributions

  • TitleStatins unlikely to cause muscle pain
    Degree of recognitionNational
    Media name/outletMedical Republic
    Media typeWeb
    Country/TerritoryAustralia
    Date1/09/22
    DescriptionOnly around one in 100 patients who take statins will get muscle pain from them in the first year, and the likelihood drops further after that, a major new analysis suggests...
    “The study should give us pause for thought before taking patients off statins,” said Dr Mark Morgan, professor of general practice at Bond University and chair of the RACGP expert committee on quality care.

    “This study gathers a lot of evidence together to demonstrate that statin-induced muscle pain or weakness is uncommon in the first year of use.

    “In subsequent years very few, if any, patients develop new onset muscle pains and weakness as a consequence of their statin treatment.”
    Producer/AuthorHelen Tobler
    PersonsMark Morgan